Case reports and anecdotal reports suggest that Lamictal may contribute to hair loss in some people, but studies need to be done to prove a connection. Lamictal is an anticonvulsant, a type of drug used to treat epilepsy or bipolar disorder.
Video of the Day
Consider other possible causes. Hair loss can be caused by heredity, skin conditions including lupus erythematosus or lichen planus, emotional distress or excessive hairstyling, according to the Mayo Clinic. It can also result from poor nutrition, diabetes, lupus, hormonal changes, hair treatments, scalp infection, trichotillomania and taking taking certain drugs including birth control pills and medications used to treat gout, arthritis, depression, heart problems and high blood pressure.
Talk to your doctor. Bring up other possible causes for your hair loss that you've considered and decide together whether Lamictal is the likely cause for your hair loss.
Decide with your doctor what alternate medication you will take to treat your epilepsy or bipolar disorder.
Do not quit taking Lamictal abruptly, due to a risk of seizure. Follow your health care provider's advice for gradually discontinuing Lamictal.